MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SIGMA HP UNI FEMORAL SZ6 LM/RL; EARLY INTERVENTION : KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. 1818910 SIGMA HP UNI FEMORAL SZ6 LM/RL; EARLY INTERVENTION : KNEE FEMORAL
Catalog Number 102407600
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient has presented with a painful joint.Preoperative bone scans show increased uptake around the femoral component (hot).This appears to indicate a loose femoral component.On opening the knee surgeon found the medial facet of the unresurfaced patella to show evidence of cartilage wear due to articulation on the lateral edge of the femoral component.The femoral component was not overtly loose, but with gentle persuasion, the femoral component came away from the femur.It was believed that both the "loose" femur and the patella wear was the source of the pain.The femoral component was replaced with new one and the medial facet of the patella respected to reduce chance of impingement.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : product code 102407600, lot number b1net4000.Device history review: dhr reviewed.Nr associated with record has nothing that would correlate to complaint.Nr reviewed by quality engineer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIGMA HP UNI FEMORAL SZ6 LM/RL
Common Device Name
EARLY INTERVENTION : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7613740
Report Number1818910-2018-62592
Device Sequence Number2073884
Product Code HRY
UDI-Device Identifier10603295001768
UDI-Public10603295001768
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number102407600
Device Lot NumberB1NET4000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR